Thank you for taking the time and reading my post. I hope you can help me out. I was diagnosed positive in March and was placed on viraday. My last lab results were as follows: vl dropped to 97 and cd4 increased to 624. This is beginning august (compared to vl of 567283 and cd4 of 286 in march). I was 67kg when diagnosed in March. After viraday I have realized that I put on weight and my belly fat is actuallyincreasing. In September I reached 74kg. Since then I have been running on the treadmill for 30minutes 5x a week and by running I mean high speed running. However today I measured my weight to find out I am still 74kg and I feel my belly fat is not going away. This is really depressing as I had a flat stomach before (you might think I am stupid- but this issue really bothers me). Prior to my diagnosis I was also active at the gym and I used to take CLarinol pills - Cla congugated linoleic acid and they were worked well for me. However ever since I started viraday I stopped taking clarinol pills (3 pills a day equivalent to about 3000mg). I am thinking of going back to clarinol as it helped get rid of belly fat. However I want to make sure there is no interaction between CLA and viraday. Please can you advise? Can I go ahead and have CLA pills along with my viraday? Thank you!
Some patients seem sensitive to the fat effects of HIV therapy (there may be a genetic component). Some of older medicines, persons who are older, lower CD4 counts and other factors may contribute to fat gain. Typical fat gain in first year on effective HIV medications can range from 0-10 pounds (3-5 pounds may be typical amount). Viraday (Atripla in US) does result in some weight gain in some patients though in most comparisons to other regimens no major difference is often seen (making it hard to say that a switch to an alternative regimen will result in clear improvement). I am not aware of any major drug interactions expected between use of conjugate linoleic acid and the drugs in Viraday though no formal studies have been conducted to my knowledge. Independent reviews of the health effects of conjugated linoleic acid have not substantiated the claims found in advertisements from the manufacturers. KH